Related Experiment Video
Updated: Jun 24, 2026

Deep Neuromuscular Blockade Leads to a Larger Intraabdominal Volume During Laparoscopy
Published on: June 25, 2013
Naloxone-induced pulmonary edema: a potential cause of postoperative morbidity in laparoscopic donor nephrectomy
Soumya Shankar Nath1, Mukesh Tripathi, Chadrakant Pandey
1Department of Anaesthesiology, Sanjay Gandhi Postgraduate Institue of Medical Sciences, Lucknow, India.
Abstract:
A 28-year-old patient operated for laparoscopic donor nephrectomy (LDN) developed overdose effect of fentanyl leading to poor postoperative recovery. Naloxone (200 microg) treatment was used to reverse fentanyl effects, but it was associated with hypertension. The patient developed pulmonary edema after 2 hours and required overnight mechanical ventilation with positive end-expiratory pressure. Volume overload prescribed in the management of LDN to overcome the immediate poor renal graft functioning probably predisposed this healthy young patient to develop cardiac failure during sympathetic surge associated with naloxone administration. The authors feel that the reversal of overdose effect of opioid by naloxone after intravascular blood volume expansion puts the patient at risk to develop pulmonary edema.
Related Concept Videos
Endoscopic Procedures IV: Sigmoidoscopy and Laproscopy
Sigmoidoscopy
Sigmoidoscopy is a diagnostic procedure that uses a flexible sigmoidoscope equipped with a light source and camera to examine the rectum and sigmoid colon. The procedure involves inserting the tube through the anus...
Kidney Transplant II: Surgical Procedure
Pulmonary Edema II: Pathophysiology
Cardiomyopathy VII: Pre and Post Operative Nursing Management
Endoscopic Studies II: Thoracocentesis
Description
Excess pleural fluid or air may accumulate in some respiratory disorders in the thoracic cavity. To treat pleural effusion, a physician conducts thoracentesis by carefully piercing the chest wall and entering...
Aneurysm IV: Nursing Management
